MAUDE Adverse Event Report: SMITHS MEDICAL ASD; INC. PORTEX® BIVONA CUSTOM TRACHEOSTOMY (TRACH) TUBE; TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS MEDICAL ASD; INC. PORTEX® BIVONA CUSTOM TRACHEOSTOMY (TRACH) TUBE; TUBE TRACHEOSTOMY AND TUBE CUFF
Catalog Number FT17KN75NSZ022N
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Codes Hypoxia (1918); Tachycardia (2095)
Date of Event 06/05/2019
Type of Reportable Event Serious Injury
Event or Problem Description
Information was received indicating that during a routine change out of a smiths medical portex® bivona custom tracheostomy (trach) tube it was noted that no water was left in the valve.The patient was on bipap, oxygen saturations dropped and heart rate increased.The nurse was reported to bag oxygen into the patient and an emergent trach tube change out was performed.It was reported that following removal of the defective trach, a leak was observed in the inflation tube.There were no further reported adverse effects.

Brand Name
PORTEX® BIVONA CUSTOM TRACHEOSTOMY (TRACH) TUBE
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL ASD; INC.
6000 nathan lane n
minneapolis, MN 55442
MDR Report Key8787384
Report Number3012307300-2019-03009
Device Sequence Number2043124
Product Code JOH
UDI-Device Identifier15019517131062
UDI-Public15019517131062
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K923878
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/12/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/29/2024
Device Catalogue NumberFT17KN75NSZ022N
Device Lot NumberDS025312
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/14/2019
Initial Report FDA Received Date07/13/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;
Patient Weight47